MAUDE Adverse Event Report: ABBOTT DIABETES CARE LTD FREESTYLE LIBRE APP; DATA MANAGEMENT SYSTEM

ABBOTT DIABETES CARE LTD FREESTYLE LIBRE APP; DATA MANAGEMENT SYSTEM
Model Number 78746-01
Medical Device Problem Codes Application Program Problem (2880); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is pending at this time.A follow up will be submitted once additional information is obtained.The date of event is unknown.The date entered in section b3 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A complaint was received via social media in which a sound issue was reported with the abbott diabetes care (adc) device in use with unknown iphone with unknown ios operating system.Customer reported ¿i have a problem with alarms not being heard.I require a watch to monitor sleep and heart functions.Libre alarms on watch are muted.I must set loud insistent alarms on my phone to wake me every two hours and check libre values.Earlier this year a failure to wake me left me in a diabetic coma and almost dying.¿ no further details were provided and attempts to gather additional information were unsuccessful.There was no report of death or permanent impairment associated with this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product has been requested back for an investigation and the customer agreed to return the device.However, no product has been received at this time despite follow up attempts by adc.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.A valid serial number has not been provided for reader.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The available tracking and trending reports were conducted for the reported complaint and fs libre reader, no trends were identified that would indicate any product related issues.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.This also serves as a correction report.Section d1 (brand name) was incorrectly documented in the previous report.Correction has been made.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The customer reported issue related to alarms not being heard.Attempt was made to identify the customer's reported configurations, the information provided in the complaint was insufficient to conduct a comprehensive investigation.The lack of the device model, os and app version information, restricts the ability to identify potential causes of the customer's reported issue.Therefore, the reported issue is not confirmed due to the inadequate information provided.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE APP
Common Device Name
DATA MANAGEMENT SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE LTD
range road
witney 12345 -700
UK  12345-7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda 94502-7001
4157205405
MDR Report Key23304453
Report Number2954323-2025-40948
Device Sequence Number16000790
Product Code PZE
UDI-Device Identifier00357599841003
UDI-Public00357599841003
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number78746-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer12/09/2025
05/06/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/11/2025
06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown